Alert archive / Oklahoma / Severe Thunderstorm Warnings in 2023

Severe Thunderstorm Warning 99, NWS Tulsa, OK

April 19, 2023Osage County, Pawnee County, Oklahoma

NWS Tulsa, OK issued this severe thunderstorm warning at Apr 19, 2023, 6:49 PM CDT for Osage County, Pawnee County, Oklahoma. It was in force for 21 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Apr 19, 2023, 6:49 PM CDT (23:49 UTC)
Expired
Apr 19, 2023, 7:10 PM CDT
In force
21 min
Issued by
NWS Tulsa, OK
Area
Storm-based polygon
Hail
1.25 in
Wind
60.0 mph

Counties Osage County, OK, Pawnee County, OK

The radar

The Tulsa radar (KINX), 106 km from the middle of the area, began a volume at 23:48 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Apr 19, 6:40 PM CDTTornado WatchSPC5 hr

The nearest sounding before it

Norman, OK (KOUN), launched 12:00Z, 11.8 hours before the alert went out and 141 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Norman, OK at 12:00Z on 2023-04-19Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 711 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Norman, OK at 12:00Z on 2023-04-19The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 341 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
711 J/kg
Mixed-layer CIN
-395 J/kg
Mixed-layer LCL
619 m above ground
0-6 km bulk shear
19 kt
0-1 km storm-relative helicity
341 m²/s²
0-3 km storm-relative helicity
414 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

374 
WUUS54 KTSA 192349
SVRTSA
OKC113-117-200030-
/O.NEW.KTSA.SV.W.0099.230419T2349Z-230420T0030Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Tulsa OK
649 PM CDT Wed Apr 19 2023

The National Weather Service in Tulsa has issued a

* Severe Thunderstorm Warning for...
  Central Osage County in northeastern Oklahoma...
  Central Pawnee County in northeastern Oklahoma...

* Until 730 PM CDT.

* At 649 PM CDT, a severe thunderstorm was located 3 miles southeast
  of Glencoe, moving northeast at 50 mph.

  HAZARD...60 mph wind gusts and half dollar size hail.

  SOURCE...Radar indicated.

  IMPACT...Hail damage to vehicles is expected. Expect wind damage 
           to roofs, siding, and trees.

* Locations in or near the path include...
  Pawnee...                         Hominy...
  Fairfax...                        Ralston...
  Blackburn...                      Maramec...
  Skedee...                         

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Tornado Watch remains in effect until midnight CDT for northeastern
Oklahoma.

For your protection move to an interior room on the lowest floor of a
building.

&&

LAT...LON 3667 9669 3648 9628 3616 9670 3616 9682
      3624 9682 3625 9684 3625 9692
TIME...MOT...LOC 2349Z 214DEG 45KT 3620 9686 

HAIL THREAT...RADAR INDICATED
MAX HAIL SIZE...1.25 IN
WIND THREAT...RADAR INDICATED
MAX WIND GUST...60 MPH

$$
2 follow-up statements
981 
WWUS54 KTSA 200002
SVSTSA

Severe Weather Statement
National Weather Service Tulsa OK
702 PM CDT Wed Apr 19 2023

OKC113-117-200030-
/O.CON.KTSA.SV.W.0099.000000T0000Z-230420T0030Z/
Osage OK-Pawnee OK-
702 PM CDT Wed Apr 19 2023

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 730 PM CDT
FOR SOUTH CENTRAL OSAGE AND SOUTH CENTRAL PAWNEE COUNTIES...

At 702 PM CDT, a severe thunderstorm was located 3 miles northwest of
Maramec, moving northeast at 45 mph.

HAZARD...60 mph wind gusts and quarter size hail.

SOURCE...Radar indicated.

IMPACT...Hail damage to vehicles is expected. Expect wind damage to 
         roofs, siding, and trees.

Locations in or near the path include...
Hominy...                         Blackburn...
Maramec...                        Skedee...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Tornado Watch remains in effect until midnight CDT for northeastern
Oklahoma.

For your protection move to an interior room on the lowest floor of a
building.

&&

LAT...LON 3648 9628 3616 9670 3619 9677 3624 9682
      3663 9660
TIME...MOT...LOC 0002Z 225DEG 41KT 3629 9671 

HAIL THREAT...RADAR INDICATED
MAX HAIL SIZE...1.00 IN
WIND THREAT...RADAR INDICATED
MAX WIND GUST...60 MPH

$$
083 
WWUS54 KTSA 200010
SVSTSA

Severe Weather Statement
National Weather Service Tulsa OK
710 PM CDT Wed Apr 19 2023

OKC113-117-200019-
/O.CAN.KTSA.SV.W.0099.000000T0000Z-230420T0030Z/
Osage OK-Pawnee OK-
710 PM CDT Wed Apr 19 2023

...THE SEVERE THUNDERSTORM WARNING FOR SOUTH CENTRAL OSAGE AND SOUTH
CENTRAL PAWNEE COUNTIES IS CANCELLED...
                
The storm which prompted the warning has weakened below severe
limits, and no longer poses an immediate threat to life or property.
Therefore, the warning has been cancelled.  However small hail is
still possible with this thunderstorm.

A Tornado Watch remains in effect until midnight CDT for northeastern
Oklahoma.

LAT...LON 3648 9628 3616 9670 3619 9677 3624 9682
      3663 9660
TIME...MOT...LOC 0007Z 214DEG 45KT 3637 9664 

$$

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Tulsa, OK wrote its last area forecast discussion before this severe thunderstorm warning went out at Apr 19, 2:35 PM CDT, 4 hours 14 minutes earlier.

Area forecast discussion, Apr 19, 2:35 PM CDT, 4 hours 14 minutes before
Area Forecast Discussion
National Weather Service Tulsa OK
235 PM CDT Wed Apr 19 2023

...New SHORT TERM, LONG TERM...

.SHORT TERM...
(Through tonight )
Issued at 235 PM CDT Wed Apr 19 2023

Breezy conditions will continue through the overnight hours so the
current wind advisory that goes until 12z will be left as is.
Dry line currently situated across western Oklahoma this afternoon
will continue to advance east some this afternoon before
retreating west this evening. A few storms may develop along/
ahead of the dryline but any activity will likely weaken as the
environment becomes increasingly capped further east. The
advancing cold front will overtake the dryline overnight. Will
keep low pops in for parts of NE OK late tonight to account for
any lingering activity, along with additional development along
the cold front as it approaches the OK/KS border around sunrise.

&&

.LONG TERM...
(Tomorrow through Wednesday)
Issued at 235 PM CDT Wed Apr 19 2023

Cold front will move through most of the area Thursday, with areal
coverage expanding along the front across SE OK and NW AR during
the afternoon. Severe potential will be highest in these areas as
the atmosphere destabilizes ahead of the boundary. The severe
weather risk should end by late afternoon or early evening. Rain
and storm chances will continue into Friday as the front will be
slow to clear the area before another wave rounds the lagging
trough axis. This will push a reinforcing boundary through the
area, resulting in cooler temps over the weekend. Model guidance
isn't as cold with weekend overnight lows, especially Sunday
morning as clouds and rain chances increase ahead an upper
disturbance sliding through the W-NW flow aloft. Less cloud cover
is expected across the N and NE portion of the forecast area, so
will favor cooler low temperatures in those locations Sunday
morning. The upper pattern will remain active at least into mid
week with several disturbances offering chances for rain and
isolated/scattered storms along with temperatures below seasonal
averages.

&&

.AVIATION...
(18Z TAFS)
Issued at 1253 PM CDT Wed Apr 19 2023

Ceiling heights will continue to rise this afternoon with VFR conditions
developing from west to east with the deeper mixing. Otherwise, strong/gusty
south winds will persist through the overnight hours in most locations.
Thunderstorm chances are too low at this time to mention at NE OK TAF
sites this evening but TEMPO groups were included as cold front moves
into aforementioned area late tonight into Thursday morning, including
NW AR late in the forecast period. Expect lower cloud deck to spread
back into the area overnight with MVFR conditions ahead of frontal
boundary.

&&

.PRELIMINARY POINT TEMPS/POPS...
TUL   63  76  47  70 /  20  50  10  20
FSM   64  77  54  71 /  10  90  60  40
MLC   63  73  51  69 /  10  70  40  30
BVO   58  75  42  70 /  30  50  10  20
FYV   62  74  48  67 /  10  90  40  40
BYV   64  74  49  64 /   0  80  50  40
MKO   64  74  47  66 /  10  50  30  30
MIO   64  74  47  65 /  20  50  10  20
F10   62  75  48  67 /  20  50  20  30
HHW   64  75  57  69 /  10  90  70  40

&&

.TSA WATCHES/WARNINGS/ADVISORIES...
OK...Wind Advisory until 7 AM CDT Thursday for OKZ054>076.

AR...Wind Advisory until 7 AM CDT Thursday for ARZ001-002-010-011-019-
     020-029.

&&

SHORT TERM...23
LONG TERM....23
AVIATION...12
Hazardous weather outlook, Apr 19, 5:15 PM CDT, 1 hour 34 minutes before
Hazardous Weather Outlook
National Weather Service Tulsa OK
515 PM CDT Wed Apr 19 2023

ARZ001-002-010-011-019-020-029-OKZ049-053>076-201015-
Adair OK-Benton AR-Carroll AR-Cherokee OK-Choctaw OK-Craig OK-
Crawford AR-Creek OK-Delaware OK-Franklin AR-Haskell OK-Latimer OK-
Le Flore OK-Madison AR-Mayes OK-McIntosh OK-Muskogee OK-Nowata OK-
Okfuskee OK-Okmulgee OK-Osage OK-Ottawa OK-Pawnee OK-Pittsburg OK-
Pushmataha OK-Rogers OK-Sebastian AR-Sequoyah OK-Tulsa OK-Wagoner OK-
Washington OK-Washington AR-
515 PM CDT Wed Apr 19 2023

...SEVERE THUNDERSTORMS POSSIBLE THIS EVENING INTO THURSDAY ACROSS
   EASTERN OKLAHOMA AND WESTERN ARKANSAS...

This Outlook is for Northwest and West Central Arkansas as well as
much of Eastern Oklahoma.

.DAY ONE...Today and Tonight.
TORNADO.
	RISK...Limited.
	AREA...Eastern Oklahoma.
	ONSET...This Evening.

SEVERE THUNDERSTORM.
	RISK...Elevated.
	AREA...Eastern Oklahoma.
 ONSET...This Evening.

SIGNIFICANT WINDS.
	RISK...Elevated.
	AREA...Eastern Oklahoma and Northwest Arkansas.
	ONSET...Ongoing.

FIRE WEATHER DANGER.
	RISK...Elevated.
	AREA...Eastern Oklahoma and Northwest Arkansas.
	ONSET...Ongoing.

DISCUSSION...

Scattered severe thunderstorms have developed over central
Oklahoma, and will move northeast. These storms may move into
eastern Oklahoma early this evening, and pose a threat of severe
weather generally south of Highway 412 and west of Highway 75,
with less favorable conditions east of that region limiting the
eastward extent of the threat. The main hazard will be large hail
and damaging wind, however a low-end tornado threat will exist
early this evening.

A cold front will move into northeast Oklahoma just before
sunrise on Thursday, with more storms possible along the frontal
boundary.

Strong and gusty southerly winds will continue through tonight.
Elevated fire weather concerns will continue this evening across
a large portion of eastern Oklahoma and northwest Arkansas.

SPOTTER AND EMERGENCY MANAGEMENT ACTION STATEMENT...
Activation of the Regional Spotter Network Likely.

.DAYS TWO THROUGH SEVEN...Thursday through Tuesday.
THURSDAY...Severe Thunderstorm Potential...High Wind Potential...Heavy Rain Potential.
FRIDAY...No Hazards.
SATURDAY...Very High Fire Weather Potential.
SUNDAY...No Hazards.
MONDAY...Thunderstorm Potential...High Wind Potential.
TUESDAY...Thunderstorm Potential...High Wind Potential...Heavy Rain Potential.

EXTENDED DISCUSSION...
Thunderstorms could be ongoing along the front Thursday morning as
boundary moves into Northeast Oklahoma. The overall trend in storm
intensity should be weakening as the line moves through northeast
Oklahoma, but a few strong to severe storms will be possible, with
large hail and damaging winds the main threat, though a tornado
cannot be ruled out along the leading edge.

As the front moves into southeast Oklahoma and west central Arkansas
Thursday afternoon, new storm development is likely along and ahead
of the front. A highly unstable atmosphere along with strong shear
will support severe storms capable of large to very large hail and
tornadoes, especially with the early more discrete development.
Storms should push south of the region by late afternoon, with some
lingering showers and storms possible behind the front through
Friday as the main storm system is slow to exit the area.

Much cooler weather will follow the cold front for the weekend, with
a freeze possible across northern portions of the forecast area both
Saturday and Sunday morning. More shower and storm chances arrive on
Sunday and last into the middle of next week as a little more active
pattern sets up across the central CONUS.

weather.gov/tulsa contains additional information.

The office that day

Everything else NWS Tulsa, OK issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Apr 19, 3:17 AM CDTWind AdvisoryTSAAdair, Cherokee, Craig, Creek, Delaware, Haskell and 14 more28 hr

Nearby

Severe Thunderstorm Warnings in Oklahoma, 2023Every severe thunderstorm warning in 2023

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.